Bilateral patellar tendon rupture secondary to repeated local steroid injections

Stephen Clark, M. W. Jones, R. R. Choudhury, E. Smith

Research output: Contribution to journalArticlepeer-review

63 Citations (Scopus)

Abstract

A case is reported of bilateral patellar tendon rupture in a fit man after a fall. He had a history of repeated local steroid injections into both tendons and histology confirmed steroid-induced changes. The history of repeated local steroid administration has to be implicated as the cause of this extremely rare injury in this patient, which can also be associated with hyperparathyroidism, systemic lupus erythematosus, diabetes and rheumatoid arthritis. All doctors performing repeated local steroid injections into the patellar tendon should be aware of the possible dangers of inducing tendon rupture and should ensure that the steroids are not delivered into its substance.
Original languageEnglish
Pages (from-to)300-301
JournalJournal of Accident and Emergency Medicine
Volume12
Issue number4
DOIs
Publication statusPublished - Dec 1995

Fingerprint Dive into the research topics of 'Bilateral patellar tendon rupture secondary to repeated local steroid injections'. Together they form a unique fingerprint.

Cite this